Tag Archives: Steroid

TOT’S LIVING HELL Baby girl’s skin burns and tears off after she becomes addicted to eczema steroid cream

Indica suffered eczema and was prescribed topical steroid creams, but soon her skin became dependent Her skin burns, tears off and scabs over after she became dependent on a cream to treat her eczema.

The eight-month old was prescribed four different steroid creams before mum Natasha Das Gupta stopped the treatment altogether.

She believes the intensity of the drugs have left her daughter addicted to steroids.

The 27-year-old said her baby girl is suffering topical steroid withdrawal, which can happen after stopping strong or long-term use of the medication.

Natasha stopped using the treatment in March, and since then Indica’s has endured nasty flare ups.

The mum-of-two said she rarely sleeps, due to her daughter’s piercing screams.

She said: “It was more gruesome than anything I had seen before, and worse than her eczema had ever been.

“She had no skin on her cheeks.

“It was red, wet and raw. Her skin was peeling off, it was terrifying.”

“She would scream like her skin was on fire all day and all night.

“It was like her skin was melting off  and there was nothing I could do about it. It was horrible.”

Indica was prescribed topical steroid creams in February, to treat the eczema that covered her entire body.

Within hours Natasha could see her daughter’s skin clearing up.

But later it would get much worse.

“I used less than the recommended amount as I knew it was no good for her,” Natasha, from Mississauga, Ontario in Canada, said.

“Her skin would get better over short bursts of time, it cleared up and then came back.

“You could see the significant difference in three to four hours, it acted so quickly because she was so small.”

But overnight, Indica’s condition would revert back, the last time coming back worse than before.

Natasha decided to ditch the cream after using it for just a month, but a day later her daughter’s skin flare-up was the worse she’d seen.

She’s since suffered flare ups lasting six, five and three-and-a-half weeks, leaving some strangers to ask Natasha if her daughter is a burns victim.

“I knew her body was having a negative reaction to the steroid creams, but I didn’t know it had a name,” she said.

“It was totally defeating, because I knew it was out of my hands. It was a helpless feeling doing nothing.”

Natasha has been warned it could take up to a year for Indica’s skin to recover fully, but thankfully her symptoms are starting to ease.

The 27-year-old said: “On bad days life is like a prison and truly hell, but she has better days too.

“It’s insanely scary what these things can do and that you don’t know what’s going to happen.

“It’s pretty devastating as there are a lot of holistic ways to permanently cure eczema through environment and diet control.

“I don’t think she will remember it. This is the devil incarnate if ever I’ve seen it.”

Full article: https://www.thesun.co.uk/fabulous/6860131/baby-skin-burns-tears-off-addicted-eczema-steroid-cream/